Hi, I am new to the Different Strokes site, didn't realise it existed! I had a stroke in Jan 2010 and feel extremely lucky to be here. I was in hospital for 3 months, feel so grateful for the support there, teaching me to walk again, shower, get dressed etc etc! I still struggle with day to day stuff but remind myself regularly that I am here enjoying precious times with my family and gorgeous grandkids. I would appreciate any advise from anyone who has managed to ween off Amitrypline, I so wish I had never been prescribed it as it was for shoulder pain! I did stop taking it cold turkey 7 months ago but made me so ill and could not cope so sadly I started taking it again. I am determined to come off it slowly this time and so would welcome any advise on how to do it. Many thanks.
Weening off Amitrypline!: Hi, I am new to... - Different Strokes
Hi, thank you for your reply. Yes it was apparently due to a blockage, my blood pressure was sky high which hadn't been treated after a check up. My dear Mum had a stroke in her sixties too but sadly passed away. I had my stroke nearly 8 years ago so it wasn't to do with that, however in April this year I had severe nerve pain in my shoulder so was prescribed Amytripline for that, certainly not for depression. I realised after a few weeks that I was feeling groggy and putting on weight, bloated too so in my ignorance I stopped taking it! Goodness me I was so ill for over a week and decided to go back on it. I am determined to come off now but slowly as recommended. I just wanted to know if anyone had succeeded this way. Best wishes Sue
Maybe go to just one every other day for a week then decrease to one every third day for a week, then one every fourth day and keep decreasing by one until none? This may work.
Did they test you for Hughes disease by chance? Look it up online if you are unfamiliar, could be the cause of your stroke.
Just read they use amytriptylline “off- label” for pain. Let me know how it goes, good luck. Cindy in NJ
I was prescribed amytriptiline years ago. I was on 25mg. Cold turkey didn’t work for me either. I was able to finally get off of it completely the way Wittycjt suggested. I think I even used a pill cutter to make it easier (half of one every other day, then every three days, etc). It wasn’t easy, but I was able to do it by listening to my body’s response to decrease, and if I was feeling really awful, slowing the taper or staying at dosage I was at until I was ready to decrease it again. Good luck 🙏🏼
Thanks so much for your reply! I ordered a pill cutter the other day so using that to make sure it's half a pill. Nearly a week on half so hopefully will be ok to cut out a few nights next week. I am determined this time! Going to do it very slowly and like you listen to my body. Best wishes to you and thanks again for your help, much appreciated. Sue x